MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PENCAN®; SPINAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PENCAN®; SPINAL ANESTHESIA KIT
Model Number 333851
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number 400595646.The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: detail: needle broke off during spinal procedure for c section.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used sample was returned for evaluation.Visual evaluation of the used needle showed the tip to be broken/sheared off.Although the tip of the needle from the returned sample was broken off, since it was not broken or damaged upon the opening of the kit and it had been used in a procedure, per the manufacturer's investigation this defect is not likely to have happened during the manufacturing process.It is believed to happen during application.User will be referred to the ifu which states, "do not apply excessive force during needle advancement.Do not utilize needle if it bends or tip becomes damaged.If resistance is feltduring advancement of the needle, carefully correct the orientation of the needle but never apply excessive force." review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.

Brand Name
PENCAN®
Common Device Name
SPINAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key16755824
Report Number2523676-2023-00087
Device Sequence Number3276767
Product Code OFU
UDI-Device Identifier04046964180606
UDI-Public(01)04046964180606
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number333851
Device Catalogue Number333851
Device Lot Number0061862144
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR
Patient SexFemale
Patient Weight140 KG